Subject: Re: Pain relife
I am new here after having spotted a link on the NHS website.I have been taking Gabapentin since February & have been taking 900mgs per day in total along with Oxycontin 40mgs, Celebrex, Paracetamol & Sertaline 200mgs for depression among other things.These are most pertinent to my arthritis though.
I have found the pain relief from Gabapentin to be effective but am struggling with a side effect that began soon after starting on it & has got increasingly worse over time & as the dose increased.
I get really nasty oedema in both feet, ankles & lower legs & at times my hands.I also notice I have put on a significant amount of weight since the last dose increase despite now eating less than at any time before in my life.I also think my face shape has changed possibly through retained fluid.
Things got so bad I have been unable to wear any of my shoes, needed vile support hose to wear shoes I bought bigger than normal to a wedding & so am now decreasing the dose to wean myself off.
I suspect I am having a flare up on the Fibromyalgia I suffer at present so not sure if the exhaustion & much increased pain I feel are due to that or not.Difficult to tell when you have a few probs isn't it?Can't say how the swelling is doing either as I am stuck in bed resting or sleeping & have been for coming up a week now.
I also am feeling quite tearful at present although suspect its the increased pain, fatigue & the limitations they impose causing that rather than any meds.
Not everyone suffers with the swelling of their limbs so I shall cross my fingers you stay free of the prob.By the time my feet ballooned so badly I felt they would burst & were really painful I knew I had to try coming off the Gabapentin.Not sure what may be given now to try help the pain but I hope & pray something is found quite fast.
Good luck though Kirstine & I really hope they work for you without much in the way of side effects (((hug)))